Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 19, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 30, 2023, 6:53 AM EDT for Hardee County, Highlands County, Polk County, Florida. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2023, 6:53 AM EDT (10:53 UTC)
- Expired
- Aug 30, 2023, 7:05 AM EDT
- In force
- 12 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 83 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 5:38 AM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
442
WFUS52 KTBW 301053
TORTBW
FLC049-055-105-301130-
/O.NEW.KTBW.TO.W.0019.230830T1053Z-230830T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
653 AM EDT Wed Aug 30 2023
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northwestern Highlands County in south central Florida...
Northeastern Hardee County in central Florida...
Southeastern Polk County in central Florida...
* Until 730 AM EDT.
* At 652 AM EDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Sebring, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Avon Park around 700 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Frostproof, Crewsville, and Avon Park Executive Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2738 8161 2744 8171 2778 8158 2767 8138
TIME...MOT...LOC 1052Z 208DEG 40KT 2746 8163
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW1 follow-up statement
064
WWUS52 KTBW 301105
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
705 AM EDT Wed Aug 30 2023
FLC049-055-105-301114-
/O.CAN.KTBW.TO.W.0019.000000T0000Z-230830T1130Z/
Highlands FL-Hardee FL-Polk FL-
705 AM EDT Wed Aug 30 2023
...THE TORNADO WARNING FOR NORTHWESTERN HIGHLANDS...NORTHEASTERN
HARDEE AND SOUTHEASTERN POLK COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 PM EDT for central
Florida.
LAT...LON 2738 8161 2744 8171 2778 8158 2767 8138
TIME...MOT...LOC 1103Z 208DEG 40KT 2758 8156
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 30, 2:23 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 30, 2:23 AM EDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
223 AM EDT Wed Aug 30 2023
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 203 AM EDT Wed Aug 30 2023
Major Hurricane Idalia continues to move quickly to the North
with a NNE turn still expected. Landfall is expected early this
morning along the big bend area. Catastrophic storm surge will
accompany the eyewall as it makes landfall, along with Hurricane
force winds, flooding rainfall and tornadoes. Bands of strong
winds and heavy rain continue to move through most of the forecast
area.
For the latest information on Idalia, please see products issued by
the National Hurricane Center as well as our Hurricane Local
Statement.
&&
.AVIATION...
(06Z TAFS)
Issued at 203 AM EDT Wed Aug 30 2023
MVFR/IFR conditions will continue through most of the period as
bands from Hurricane Idalia move across terminals. Ceilings and
visibilities should be up and down during this time. Gusty winds
prevail into the afternoon as the storm moves north of the area.
&&
.MARINE...
Issued at 203 AM EDT Wed Aug 30 2023
Major Hurricane Idalia will continue to lift north and then NE
over the eastern Gulf before making landfall along the big bend
region early this morning. Hurricane force winds and life-
threatening seas continue through the morning. Mariners should
remain in port until conditions improve Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 88 82 91 81 / 90 60 70 60
FMY 89 80 90 79 / 80 50 70 30
GIF 88 77 91 76 / 80 40 70 40
SRQ 90 79 91 78 / 90 70 70 60
BKV 88 77 91 75 / 90 60 70 60
SPG 87 82 88 81 / 90 70 70 60
&&
Sea Breeze Thunderstorm Regime For Wednesday: 5
Sea Breeze Thunderstorm Regime For Thursday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Thursday morning for Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-Inland Citrus-Inland
Hernando-Inland Hillsborough-Inland Levy-Inland Manatee-
Inland Pasco-Inland Sarasota-Pinellas-Sumter.
Hurricane Warning for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Levy-Inland Manatee-Inland Pasco-Pinellas-Sumter.
Storm Surge Warning for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-Pinellas.
Tropical Storm Warning for Coastal Charlotte-Coastal Lee-Coastal
Sarasota-DeSoto-Hardee-Inland Charlotte-Inland Lee-Inland
Sarasota-Polk.
Storm Surge Watch for Coastal Charlotte-Coastal Lee.
Gulf waters...Hurricane Warning for Coastal waters from Englewood to Tarpon
Springs FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters from
Bonita Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM.
&&
DISCUSSION/AVIATION/MARINE...PearceIn the hours before
Local storm report, Aug 30, 4:19 AM EDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
419 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM Tropical Cyclone 2 SW Tampa Internationa 27.97N 82.53W
08/30/2023 Hillsborough FL ASOS
53 MPH wind gust measured at ASOS station
KTPA Tampa.
&&Local storm report, Aug 30, 5:03 AM EDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
503 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 AM Flood 8 N Ellenton 27.64N 82.55W
08/30/2023 Manatee FL Trained Spotter
Trained Spotter reported several homes
surrounded by floodwater in the vicinity of
the Port of Manatee on Piney Point Rd.
&&Local storm report, Aug 30, 5:23 AM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
523 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM Tropical Cyclone 2 SW Tampa Internationa 27.97N 82.53W
08/30/2023 Hillsborough FL ASOS
Measured 58 MPH wind gust at ASOS station
KTPA Tampa.
&&Local storm report, Aug 30, 5:24 AM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
524 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM Tropical Cyclone 6 SSW Charlotte Beach 26.85N 82.25W
08/30/2023 Charlotte FL AWOS
54 MPH wind gust measured at AWOS station
K54A 6 SSW Charlotte Beach.
&&Local storm report, Aug 30, 5:51 AM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
551 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM Tropical Cyclone 1 SSE Cedar Key 29.14N 83.03W
08/30/2023 GMZ850 FL Buoy
64 MPH wind gust measured at Buoy station
CKYF1 Cedar Key, FL.
&&Local storm report, Aug 30, 5:52 AM EDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
552 AM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM Tropical Cyclone 6 NNW Anna Maria Island 27.61N 82.76W
08/30/2023 GMZ853 FL Mesonet
62 MPH wind gust measured at station XEGM
Egmont Channel.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:38 PM EDT | Special Marine Warning | TBW | 37 min | |
| Aug 29, 11:29 PM EDT | Special Marine Warning | TBW | 31 min | |
| Aug 30, 1:01 AM EDT | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Lee | 89 min |
| Aug 30, 1:40 AM EDT | Tornado Warning | TBW | Hardee, Highlands, Polk | 20 min |
| Aug 30, 2:52 AM EDT | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Highlands, Hillsborough, Lee and 3 more | 3 hr |
| Aug 30, 4:18 AM EDT | Tornado Warning | TBW | Hardee, Polk | 27 min |
| Aug 30, 4:23 AM EDT | Tornado Warning | TBW | Citrus, Hernando, Sumter | 22 min |
| Aug 30, 6:03 AM EDT | Tornado Warning | TBW | Hardee, Highlands, Polk | 7 min |
| Aug 30, 6:03 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Highlands, Polk | 12 min |
| Aug 30, 6:20 AM EDT | Tornado Warning | TBW | Hardee, Highlands, Polk | 25 min |
| Aug 30, 8:24 AM EDT | Areal Flood Warning | TBW | DeSoto, Hardee, Manatee | 3 hr |
| Aug 30, 9:07 AM EDT | Tornado Warning | TBW | Pasco | 23 min |
| Aug 30, 9:15 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee, Sarasota | 15 min |
| Aug 30, 11:28 AM EDT | Areal Flood Warning | TBW | DeSoto, Hardee, Manatee, Polk, Sarasota | 2 hr |
| Aug 30, 2:09 PM EDT | Areal Flood Warning | TBW | Hillsborough, Pasco, Polk, Sumter | 2 hr |
| Aug 30, 3:47 PM EDT | River Flood Warning | TBW | DeSoto | 21 days |
| Aug 30, 3:47 PM EDT | River Flood Warning | TBW | Manatee | 54 hr |
| Aug 30, 5:31 PM EDT | Small Craft Advisory | TBW | 14 hr | |
| Aug 30, 5:33 PM EDT | Coastal Flood Statement | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 10 hr |
| Aug 30, 5:33 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 26 hr |
| Aug 30, 5:33 PM EDT | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 10 hr |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.